Thank you, Carol. The doctor did mention alopecia. That’s why she ended up doing the injections. I’ve been meaning to post an update, as the shots worked wonderfully. In a month, she saw 95% re-growth in my bald spot. I’m using the Nioxin shampoo/conditioner now and taking biotin. I think it’s all working as well. I feel like I’m losing less hair overall. The doctor said the increase in hair shedding is likely the cause of stress too. I just wish they’d tell you all this up front. This website has def been wonderful to talk to and hear from other survivors going through the same! Thanks again!
It is funny how Alopecia is a stress condition that causes more stress. Sometimes you just cannot win. So glad everything is working out! I am on the Topamax and that causes my hair loss which is why I have gone so short. Now that I keep it so short I love it and it is so easy. Sometimes everything just falls into place. Take care, Carol
Hi Tori - I had an SAH and my coiling ended up taking 8 hrs instead of the expected 4 hrs. The drs use x-rays etc to guide them during surgery and I have the same hair loss as you along the nape of my
neck. Also the left side of my head I lost a wide strip of hair from about two inches from the top of my head to level with my ear. Researching online led me to stories about the large amount of radiation a CT Scan can give off and some hospitals on the west coast over radiating patients.Concerned about this as I had quite a few of them done. Also when I asked the dr initially about it he said it must be from the radiation which surprised me at the time but that was when I found out about the guided imagery with the surgery. Following up on it more in a couple of days so I hope to know more soon. Online there are pics of folks with hair loss that correlates with the shape of the CT Scans which has me more concerned. Good luck to you! I will post what I find out.
They need to be more upfront about the potential side affects BUT even when I mentioned my concerns after my hairloss(baldspot where the focus of the radiation occured) their response was, well, they were trying to save me life. They do their best to stay under the time for dangerous exposure, but sometimes things happen and more time is needed. And its not just CT scans, its angios- "fluoroscopy"
It all adds up.
Thankfully, the hair loss is temporay. The long term effects of radiation- like cancer - are quite scary. Deal w/ one thing at a time!
And my hair is growing back w/o any extra vitamins supplements etc...still shedding, but my bald spot is covered in hair :-D
I have bypass coming up- so- I dont think my hairloss is going to stop anytime soon
We should be grateful. Could be A LOT worse!!!
Yes I agree. Very grateful to the neurosurgeon and happy to be here. We will see what happens with my hair. More worried about the future and whether the radiation will cause more illness. I’ll deal with that if it happens but now just trying to heal. Need to focus on what I can do now to get well. I wish the best to everyone!
Hi Tori & Welcome :)!! I too experienced significant hair loss after my AVM rupture and the subsequent treatments including emobilization, angiograms, and stereotactic radiation. Initially, I improvised a bit and sported some of the clip-on hair to hide the bald spots and it worked well :). I also found a wonderful hair stimulating product specifically for hair loss due to medical treatments. Its called "Revita" from DS Laboratories. They offer a high stimulating hair shampoo, conditioner and separate spray-on treatment used twice daily. Maybe your dermatologist has even heard of this...one never knows :)? My rupture was 3 years ago and am happy to tell you that my hair has been growing fast and furious since I started on this Revita. Best wishes to you as you continue to heal thru this Journey of yours!
Thank you, for the information! I’ll have to ask the dermatologist about Revita. So far the cortisone shots and the Nioxin have helped a lot. If I notice it getting worse - I’ll def have to bring up the additional products. I’m glad that you’ve seen regrowth! Wish you all the best during your recovery too!
Can I assume we are talking about hair loss that is NOT related to coiling alone? I was told that with coiling they zap you with gamma rays that'll induce hair loss in that location. I experienced exactly that as I had a coiling and a PED simultaneously. The area they zapped, the hair fell out and took awhile to grow back in but now it's gorgeous (albeit curly, whereas my normal hair is not). I've had 6 angiograms, several CT scans, and a total of 3 surgeries (2 same day), and no hair has fallen out except for that spot where the annie is and they zapped the coils. Just curious!
Thanks for the information, Sarah! Yes - I believe the patch of hair loss I had (it’s been growing back wonderfully for about a month now) was related to the radiation. Doctors wouldn’t confirm that though. It was at the base of my neck/back of my head, which was right where they coiled the anuerysm. It’s nice to know that I’m not alone in dealing with this! I just wish doctors shared this information, so people could be prepared and not worry! Best of luck to you on your recovery as well!
Michele...thank you for providing the info on Revita / DS Labs...it is a pretty natural product...w/just 1% ketoconazole (sp?)...that is synthetic... learned today that the Vitamin Shoppe carries it...holding a shampoo, conditioner and spray for me...I am excited about trying it...will pick it up this week...I will be excited to share my results after my experimenting...